Eyes look small and upper lids heavy after Botox in mid brow

Will the effects of Botox/ disported definitely wear off. My eyes look much more tired after treatment. Returned to provider who denied this result. Would a second opinion help

Doctor Answers 6

Droopy Eyelids after Botox

Thank you for your question calum. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as those seen between the brows when one frowns. A rare side effect of Botox is droopy eyelids. This occurs when the Botox spreads to the muscle that lifts the eyelid. This is temporary and treatable. It usually resolves in 2-4 weeks but could take up to 3-4 months for full resolution. Droopy eyelids can be treated with 0.5% apraclonidine (Iopidine) ophthalmic solution 2-3 drops per affected eye 2-3 times per day. Comparison of before and after photographs helps determine whether there is a droopy lid. Please consult with a doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Heavy Forehead After Botox


Thank you for your question. 

Some patients do notice the "heavy" feeling you are describing, after treatment. It is not unusual for this to last for a few days. Drooping of the brow is a common side effect with Botox, Dysport and Xeomin. These medications typically wear off after 3-4 months. 

I'd recommend booking a follow-up appointment with your qualified injector to discuss your concerns and options.

Take care.

Botox and Eye Appearance

Thank you for your question Calum. Expect improvement of your issues as the effects of Botox wear off. The return to normal function is a gradual one that occurs usually over the course of 3 months. The effects are not permanent so rest assured. If your injector denies seeing what you are seeing, you would want to visit with someone that can have an open discussion with you regarding your concerns. There may be nothing to do but wait at this point - but it is difficult to tell without seeing pictures of your concerns. Best of luck. 

Droopy eyelids after Botox

Botox can temporarily cause the upper lids to fall a bit and make the eyes look smaller,. this can occur with any of the 3 approved botulinum toxins--Botox, Dysport or Xeomin. there are eye drops that help the problem but the effect will wear off in a few months anyway. Be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Brows look heavy after Botox

Thank you for asking about your Botox effect on your eyes and brows.

  • Yes, the effects of Botox wear off, on average in 3 months.
  • The same is true of Dysport - it is not clear which you were given.
  • I do not think you need a second opinion but you do need a new person to treat you.
  • I strongly suggest a plastic surgeon or other cosmetic-trained specialist.
  • The most likely explanation for what happened to you is that the Botox left the muscles unbalanced.
  • Botox relaxes the muscles - the forehead has 2 sets of muscles -
  • The frontalis which raise the brow
  • The corrugator which lower the brow
  • The frontalis tend to be weak - 
  • Very often, injecting the frontalis with the same strength Botox as the corrugators makes the corrugators stronger and they pull the brow down - this makes the brow low, the eyelids heavy.
  • There are various ways to avoid this - Botox is easy to inject, but requires considerable knowledge to inject well.
Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Eyes look small and upper lids heavy after Botox in mid brow

Without knowing the specifics regarding your treatment, and without photos, it will be difficult to appreciate your concern. However, there are fairly common adverse effects that can be seen with botox (or dysport) treatment to the forehead and frown area. One of the most common side effects I have seen occur after treatment of the frown area and forehead is drooping of the brow. This can occur if the dose injected is excessive in the central forehead. This effect occurs because the forehead muscle (frontalis muscle), which is the only muscle to lift the brows, is weakened. When the brows descend, it can create a tired-look as there is excess accumulation of skin over the upper eyelids; the eyelid creases also appear to descend, creating the appearance of "small eyes". The effect of botox tends to reach a maximum at around 2 weeks, and then persists for 3 months on average. Occasionally, the brows can descend early on and then "pick up" as the remaining frontalis muscle attempts to compensate for the botox effect. In the end, you can rest assured that the effect will begin to wear off in several weeks and the brows will gradually elevate. If your provider cannot acknowledge this, then I recommend that you seek a second opinion for future re-treatment such that this effect can be avoided. I would also recommend starting with a lower dose to the forehead, such as 10 units and gradually increase if necessary. It's always okay to add a bit more if some lines persist, but once you knock out most of the muscle, you have to wait an average of 3 months for the effect to disappear. Best of luck!

Danny Soares, MD
Clermont Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.